Alert archive / Michigan / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 34, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Sep 7, 2016, 4:20 PM EDT for Washtenaw County, Michigan. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2016, 4:20 PM EDT (20:20 UTC)
- Expired
- Sep 7, 2016, 5:00 PM EDT
- In force
- 40 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Washtenaw County, MI
The radar
The Detroit radar (KDTX), 54 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.3 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1764 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 629 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.5
The text
As transmitted.
264 WUUS53 KDTX 072020 SVRDTX MIC161-072100- /O.NEW.KDTX.SV.W.0034.160907T2020Z-160907T2100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 420 PM EDT WED SEP 7 2016 THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL WASHTENAW COUNTY IN SOUTHEASTERN MICHIGAN... * UNTIL 500 PM EDT * AT 420 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DEXTER... MOVING EAST AT 30 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * THIS SEVERE THUNDERSTORM WILL BE NEAR... ANN ARBOR AROUND 425 PM EDT. DIXBORO AROUND 435 PM EDT. YPSILANTI AND SALEM AROUND 440 PM EDT. OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE YPSILANTI...ANN ARBOR...DEXTER...SALEM...DIXBORO...HUDSON MILLS...DELHI MILLS...HUDSON MILLS METROPARK...PLEASANT LAKE AND PITTSFIELD TOWNSHIP. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4220 8399 4242 8399 4243 8355 4218 8355 TIME...MOT...LOC 2020Z 275DEG 27KT 4235 8380 HAIL...<.75IN WIND...60MPH $$ SF
3 follow-up statements
131 WWUS53 KDTX 072030 SVSDTX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 430 PM EDT WED SEP 7 2016 MIC161-072100- /O.CON.KDTX.SV.W.0034.000000T0000Z-160907T2100Z/ WASHTENAW MI- 430 PM EDT WED SEP 7 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR NORTHEASTERN WASHTENAW COUNTY... AT 430 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NORTH OF ANN ARBOR... MOVING EAST AT 35 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. THIS SEVERE STORM WILL BE NEAR... DIXBORO AROUND 435 PM EDT. YPSILANTI AROUND 440 PM EDT. OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE YPSILANTI...ANN ARBOR...DEXTER...SALEM...DIXBORO...HUDSON MILLS...DELHI MILLS...HUDSON MILLS METROPARK...PLEASANT LAKE AND PITTSFIELD TOWNSHIP. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4220 8399 4242 8392 4243 8355 4218 8355 TIME...MOT...LOC 2030Z 290DEG 32KT 4232 8374 HAIL...<.75IN WIND...60MPH $$ SF
031 WWUS53 KDTX 072049 SVSDTX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 449 PM EDT WED SEP 7 2016 MIC161-072100- /O.CON.KDTX.SV.W.0034.000000T0000Z-160907T2100Z/ WASHTENAW MI- 449 PM EDT WED SEP 7 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR EAST CENTRAL WASHTENAW COUNTY... AT 448 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CANTON...MOVING EAST AT 30 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL WASHTENAW COUNTY THROUGH 5 PM...INCLUDING THE FOLLOWING LOCATIONS: YPSILANTI AND DIXBORO. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4223 8367 4233 8367 4238 8355 4223 8355 TIME...MOT...LOC 2048Z 275DEG 26KT 4230 8356 HAIL...<.75IN WIND...60MPH $$ SF
863
WWUS53 KDTX 072100
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
500 PM EDT WED SEP 7 2016
MIC161-072110-
/O.EXP.KDTX.SV.W.0034.000000T0000Z-160907T2100Z/
WASHTENAW MI-
500 PM EDT WED SEP 7 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WASHTENAW COUNTY
HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 4223 8367 4233 8367 4238 8355 4223 8355
TIME...MOT...LOC 2053Z 275DEG 27KT 4230 8356
$$
SFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 3:33 PM EDT, 47 minutes earlier.
Area forecast discussion, Sep 7, 3:33 PM EDT, 47 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
333 PM EDT WED SEP 7 2016
.DISCUSSION...
Another 90 degree day in the record books for Detroit (number 23).
Temperatures in the mid 80s to around 90 degrees over low to mid 70
dew pts has pushed MLcapes to 2000+ J/kg per SPC mesoscale analysis
(18z). Effective bulk shear has also increased just enough (25-35
knots along/west of US-23) to bring marginal isolated severe risk of
damaging winds for rest of daylight hours. The coverage and timing
of showers and thunderstorms through tomorrow remains problematic,
as height falls occur through the period, but 6hr max height fall
center tracks well north, through or north of the straights/northern
Lake Huron Tonight. Thus, low level jet will be strengthening
through the night, as surface low tracks through northern lower
Michigan, likely location of most widespread activity and highest
pops. Trailing cold front and narrowing tropical moisture axis (PW
values 2.25-2.35 inches) tracking through southeast Michigan
around 12z Thursday will certainly support higher chance/likely
(north) pops for showers and thunderstorms, mainly before 12z
Thursday, but also potentially just after. Meager leftover
instability (under 1000 J/kg, and probably 500 J/kg or less)
overnight draws pause with coverage, as 12z nam offers up mainly
dry solution. This is fortunate, as 0-1 KM bulk shear ramps up to
very concerning 30-40 knots, supportive of rotating updrafts, but
looks like enough of near surface stable layer to minimize tornado
threat, but obviously non-zero threat with a deepening low
pressure system.
Mid level dry slot and increasing daytime mixing tomorrow will scour
out any left over low level moisture, with westerly winds becoming
gusty in the afternoon, likely reaching around 30 mph based on 925-
850 mb flow of 25-30 knots. Highs should have no problem climbing
into the low to mid 80s once again with 925 mb temps in the lower
20s.
With surface high pressure (1015 mb per 12z euro) arriving for
Thursday night/Friday morning, added patchy fog mention, as 12z
Nam/GFS surface condensation pressure deficits forecasted to reach
at or near zero, as dew pts struggle to drop fall at or below 60
degrees.
With digging/amplifying upper level trough over the eastern
Rockies Friday morning and entering northern Plains Friday
afternoon, should be able to get away with a dry day before deeper
moisture and warm front returns late Friday night.
The upcoming weekend will start off active before quieter weather
moves back in to end the weekend into the start of next week. An
upper level trough will slide across the Great Lakes region on
Saturday as an embedded shortwave rounds the base of the trough.
This will bring an associated surface low up across the region
bringing increased chances for rain and storms. Current model runs
have the surface low moving northeast somewhere across the central
Great Lakes. The cold front with this system looks to push through
the CWA by Saturday evening as cooler and drier northwest flow
follows behind. More zonal flow then sets up as surface ridging
builds in over the area on Sunday and holds into Tuesday.
&&
.MARINE...
Surface low pressure will track northeast across lower Michigan and
northern Lake Huron overnight. Southwesterly flow will increase
into the night. Scattered showers and thunderstorms will be present
in the warm unstable airmass ahead of cold front that will push
through Thursday morning. Winds behind the front will become
westerly and increase. High pressure passing Thursday night will
bring lighter winds that will become southerly Friday while
gradually increasing ahead of next cold front that will push through
Saturday afternoon.
&&
.HYDROLOGY...
Showers and thunderstorms are possible through tomorrow morning
before a cold frontal passage. Air mass ahead of the front is very
moisture laden which could lead to very heavy rainfallrates in any
strong storm. Most of the area will see rainfall totals of less
then an inch with some localize two inch totals possible. The
potential for the heavies rainfall rates will be from now through
early night. Some brief localize minor flooding will be possible.
&&
.PREV DISCUSSION...
Issued at 140 PM EDT Wed SEP 7 2016
AVIATION...
Very moist and unstable airmass across the area will lead to a
numerous scattering of showers and thunderstorms. Activity will
decrease across the southern sites into the early night but will
remain more active north from ptk to mbs, closer to surface low
pressure center that will track northeast across central lower
michigan and associated cold front. the cold front will swing
through southern taf sites 12-15z Thursday with little fan fair
expected as most instability will be already shunted to the east.
There will be a wide range of ceilings before cold frontal passage
with mvfr hz/br forming later tonight.
For DTW...surface boundary currently Right over DTW will be focus for
shower and thunderstorm activity for next few hours. More activity
is expected with very unstable airmass and prime time heating which
should begin to dissipate into the early night. Some light
fog/haze expect to develop late tonight and last until cold frontal
passage around 15z Thursday.
//DTW Threshold Probabilities...
* Moderate for ceiling 5000 ft or less today and tonight.
* Moderate for thunderstorms through this evening.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...Heat Advisory until 8 PM EDT this evening FOR MIZ069-070-075-076-
082-083.
Lake Huron...NONE.
Lake St Clair...NONE.
Michigan waters of Lake Erie...NONE.
&&
DISCUSSION...SF/SS
MARINE.......DRC
HYDROLOGY....DRC
AVIATION.....DRC
You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.Hazardous weather outlook, Sep 7, 12:35 PM EDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED TIME NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1235 PM EDT WED SEP 7 2016 MIZ047>049-053>055-060>063-068-080715- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON- 1235 AM EDT WED SEP 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LOCATIONS NORTH OF M-59. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON, WHICH MAY CONTINUE THROUGH TONIGHT. AN ISOLATED SEVERE THUNDERSTORM PRODUCING WIND GUSTS TO 60 MPH IS POSSIBLE THROUGH EARLY EVENING. OTHERWISE...TORRENTIAL RAINFALL WILL BE THE MAIN HAZARD THROUGH TONIGHT. STORM MOTION WILL BE EAST AT 30 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LINGERING CHANCE OF THUNDERSTORMS THURSDAY, THEN AGAIN LATE FRIDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED DUE TO THE LIMITED COVERAGE. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-080715- LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 1235 PM EDT WED SEP 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON, WHICH MAY CONTINUE THROUGH TONIGHT. AN ISOLATED SEVERE THUNDERSTORM PRODUCING WIND GUSTS TO 60 MPH IS POSSIBLE THROUGH EARLY EVENING. OTHERWISE...TORRENTIAL RAINFALL WILL BE THE MAIN HAZARD THROUGH TONIGHT. STORM MOTION WILL BE EAST AT 25 KNOTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LINGERING CHANCE OF THUNDERSTORMS THURSDAY, THEN AGAIN LATE FRIDAYTHROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. MIZ069-070-075-076-082-083-080715- OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 1235 PM EDT WED SEP 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LOCATIONS ALONG AND SOUTH OF M-59. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY IS IN EFFECT. SEE THE LATEST NON-PRECPITATION STATEMENT FOR DETAIL. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON, WITH MAY CONTINUE THROUGH TONIGHT. AN ISOLATED SEVERE THUNDERSTORM PRODUCING WIND GUSTS TO 60 MPH IS POSSIBLE THROUGH EARLY EVENING. OTHERWISE...TORRENTIAL RAINFALL WILL BE THE MAIN HAZARD THROUGH TONIGHT. STORM MOTION WILL BE EAST AT 30 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LINGERING CHANCE OF THUNDERSTORMS THURSDAY, THEN AGAIN LATE FRIDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED DUE TO THE LIMITED COVERAGE. SF YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Special weather statement, Sep 7, 2:21 PM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 221 PM EDT WED SEP 7 2016 MIZ060-071915- SHIAWASSEE MI- 221 PM EDT WED SEP 7 2016 ...SPECIAL WEATHER STATEMENT... AT 220 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ST. JOHNS...MOVING EAST AT 30 MPH. WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... LAINGSBURG AROUND 250 PM EDT. OWOSSO AND PERRY AROUND 300 PM EDT. CORUNNA AND MORRICE AROUND 305 PM EDT. DURAND AND BANCROFT AROUND 315 PM EDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE CARLAND...VERNON... BENNINGTON...JUDDVILLE AND SHAFTSBURG. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4313 8436 4313 8393 4278 8392 4278 8436 TIME...MOT...LOC 1820Z 281DEG 27KT 4301 8460 MANN
Special weather statement, Sep 7, 2:36 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
236 PM EDT WED SEP 7 2016
MIZ076-071915-
WAYNE MI-
236 PM EDT WED SEP 7 2016
...SPECIAL WEATHER STATEMENT...
AT 236 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR DOWNTOWN DETROIT TO NEAR ROMULUS. MOVEMENT
WAS EAST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
DOWNTOWN DETROIT AROUND 240 PM EDT.
DEARBORN AROUND 310 PM EDT.
WYANDOTTE AROUND 315 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE
SOUTHGATE...ECORSE... RIVER ROUGE...ALLEN PARK...LINCOLN
PARK...SOUTHWEST DETROIT...MELVINDALE... INKSTER...RIVERVIEW AND
WAYNE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 4233 8299 4232 8306 4230 8309 4224 8313
4217 8313 4225 8344 4236 8307 4234 8295
TIME...MOT...LOC 1836Z 271DEG 17KT 4226 8301 4225 8335
MANNSpecial weather statement, Sep 7, 3:20 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
320 PM EDT WED SEP 7 2016
MIZ060-061-068-075-072015-
LIVINGSTON MI-GENESEE MI-WASHTENAW MI-SHIAWASSEE MI-
320 PM EDT WED SEP 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GENESEE...NORTHERN
WASHTENAW...SOUTHEASTERN SHIAWASSEE AND LIVINGSTON COUNTIES UNTIL 415
PM EDT...
AT 319 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR BANCROFT TO 6 MILES EAST OF LESLIE. MOVEMENT
WAS EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
DURAND AND BANCROFT AROUND 325 PM EDT.
BYRON AND GAINES AROUND 335 PM EDT.
GREGORY AROUND 340 PM EDT.
LINDEN AROUND 350 PM EDT.
CHELSEA AND PINCKNEY AROUND 355 PM EDT.
FENTON AND LAKE FENTON AROUND 400 PM EDT.
DEXTER AROUND 410 PM EDT.
ANN ARBOR AROUND 415 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE HUDSON MILLS
METROPARK...DELHI MILLS...LAKELAND...HUDSON
MILLS...UNADILLA...DEERFIELD TOWNSHIP...LYNDON TOWNSHIP...TYRONE
TOWNSHIP...HELL AND CHILSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 4295 8411 4290 8368 4218 8367 4231 8413
4277 8416 4278 8421
TIME...MOT...LOC 1919Z 287DEG 24KT 4291 8405 4244 8431
MANNLocal storm report, Sep 7, 3:56 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
356 PM EDT WED SEP 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG WYANDOTTE 42.21N 83.16W
09/07/2016 WAYNE MI BROADCAST MEDIA
LARGE LIMB DOWN RELAYED VIA TWITTER
&&
SSSpecial weather statement, Sep 7, 4:08 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 408 PM EDT WED SEP 7 2016 MIZ075-072100- WASHTENAW MI- 408 PM EDT WED SEP 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WASHTENAW COUNTY UNTIL 500 PM EDT... AT 408 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR PINCKNEY TO NEAR STOCKBRIDGE. MOVEMENT WAS SOUTHEAST AT 35 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. STRONG THUNDERSTORMS WILL BE NEAR... DEXTER AROUND 415 PM EDT. WHITMORE LAKE AROUND 425 PM EDT. SALEM AND DIXBORO AROUND 435 PM EDT. YPSILANTI AROUND 440 PM EDT. ANN ARBOR AROUND 445 PM EDT. SALINE AROUND 450 PM EDT. MILAN AND WILLIS AROUND 500 PM EDT. OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE PITTSFIELD TOWNSHIP... HUDSON MILLS METROPARK...DELHI MILLS...HUDSON MILLS...PLEASANT LAKE... LYNDON TOWNSHIP...WHITTAKER...BARTON HILLS AND BRIDGEWATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4242 8413 4243 8355 4209 8354 4208 8413 TIME...MOT...LOC 2008Z 294DEG 30KT 4240 8393 4236 8417 SF
Special weather statement, Sep 7, 4:12 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 412 PM EDT WED SEP 7 2016 MIZ068-069-072100- LIVINGSTON MI-OAKLAND MI- 412 PM EDT WED SEP 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LIVINGSTON AND SOUTHWESTERN OAKLAND COUNTIES UNTIL 500 PM EDT... AT 412 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR HARTLAND...MOVING EAST AT 30 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... HARTLAND AROUND 415 PM EDT. MILFORD AROUND 430 PM EDT. NOVI AND WEST BLOOMFIELD AROUND 450 PM EDT. SOUTHFIELD AND PONTIAC AROUND 500 PM EDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE WIXOM...SYLVAN LAKE... FRANKLIN...WATERFORD...WALLED LAKE...KEEGO HARBOR...CHILSON...WOLVERINE LAKE...FARMINGTON HILLS AND WHITE LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4252 8389 4270 8387 4270 8328 4246 8331 TIME...MOT...LOC 2012Z 275DEG 27KT 4261 8379 SF
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 3:11 AM EDT | Heat Advisory | DTX | Lenawee, Macomb, Monroe, Oakland, Washtenaw, Wayne | 17 hr |
| Sep 7, 2:21 PM EDT | Special Weather Statement | DTX | Shiawassee | 54 min |
| Sep 7, 2:36 PM EDT | Special Weather Statement | DTX | Wayne | 39 min |
| Sep 7, 2:49 PM EDT | Special Marine Warning | DTX | 41 min | |
| Sep 7, 2:51 PM EDT | Severe Thunderstorm Warning | DTX | Wayne | 17 min |
| Sep 7, 3:20 PM EDT | Special Weather Statement | DTX | Livingston, Washtenaw | 55 min |
| Sep 7, 4:08 PM EDT | Special Weather Statement | DTX | Washtenaw | 52 min |
| Sep 7, 4:12 PM EDT | Special Weather Statement | DTX | Oakland | 48 min |
| Sep 7, 4:45 PM EDT | Special Weather Statement | DTX | Wayne | 60 min |
| Sep 7, 4:54 PM EDT | Special Marine Warning | DTX | 66 min | |
| Sep 7, 4:54 PM EDT | Severe Thunderstorm Warning | DTX | Wayne | 66 min |
| Sep 7, 5:08 PM EDT | Special Weather Statement | DTX | Livingston | 52 min |
| Sep 7, 6:04 PM EDT | Special Marine Warning | DTX | 56 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.